MAUDE Adverse Event Report: CORDIS CORPORATION INTRO G 8F STR 95CM .035"; CATHETER, PERCUTANEOUS

CORDIS CORPORATION INTRO G 8F STR 95CM .035"; CATHETER, PERCUTANEOUS
Catalog Number 4038953S
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, there was leakage from the vista brite tip intro g 8f str 95cm.035" side port.Additional information obtained from the product analysis states that elongation was observed from 80.5 cm to 83.5 cm from the hub.Additionally, a leak was found due to the crack present in the kink found at the juncture of the catheter body to the hub.There were no reported patient injuries.The product was stored, handled and prepped per the instructions for use (ifu).There was difficulty prepping the device because there was leakage from the side port.There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.The leakage was observed during prep.Another device was used to complete the procedure.The procedure was finished another device.One non-sterile unit of an intro g 8f str 95cm.035" catheter sheath introducer along with a vessel dilator was received for analysis inside a plastic bag.No original packaging was returned.Per visual analysis, the unit was observed kinked/twisted at the juncture of the body to the hub and kinked at 17.5 cm and at 31.5 cm from the hub.Also, it was observed elongated from 80.5 cm to 83.5 cm from the hub.No other anomalies were observed.A leak test was performed.A lab sample syringe filled with water was attached to the stopcock valve of the unit and pressure applied.A leak was observed coming out right from beneath the suture collar.Therefore, the suture collar was taken off from the unit and the catheter visually inspected once more.A crack could be observed in the previously mentioned kinked area at juncture of the catheter body to the hub.Therefore, a cross-section was performed on the hub to body of the unit in order to verify the body shaft to hub molding.The cross-section showed that the body shaft to hub was properly molded.Per microscopic analysis, the unit was inspected under fal vision system and presence of elongations observed on the catheter body shaft crack were found.Per dimensional analysis, the od and id of the unit were measured near to the kinked and elongated areas and the results were found within specification.A review of the manufacturing documentation associated with lot 17773399 was performed and it was found that no issues were noted that were considered potentially related to the reported complaint.The reported event as ¿cannula - cracked¿ as well as the reported event as ¿cannula - unraveled/stretched¿ were confirmed due to the cracked and elongated conditions of the unit as received.However, the exact cause of the cannula damage conditions could not be conclusively determined during the analysis.The cross-section performed on the hub area of the unit showed that the body shaft to hub was properly molded.Nonetheless, evidence of elongations on the body crack were shown.Elongation is a common characteristic of pieces which were pulled or stretched until rupture appears.Possible pulling and/or stretching events could have been related to the crack in the kinked/twisted unit at the juncture of the catheter body to hub.According to the product instructions for use, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Neither the phr review analysis nor the product analysis results suggest that these damage conditions are related to the manufacturing process.Therefore, no corrective and preventive actions will be taken at this time.
 
Event or Problem Description
As reported, there was leakage from the vista brite tip intro g 8f str 95cm.035" side port.Additional information obtained from the product analysis states that elongation was observed from 80.5 cm to 83.5 cm from the hub.Additionally a leak was found due to the crack present in the kink found at the juncture of the catheter body to the hub.There were no reported patient injuries.The product was stored, handled and prepped per the instructions for use (ifu).There was difficulty prepping the device because there was leakage from the side port.There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.The leakage was observed during prep.Another device was used to complete the procedure.The procedure was finished another device.The device was returned for analysis.

Brand Name
INTRO G 8F STR 95CM .035"
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9145259
Report Number9616099-2019-03247
Device Sequence Number16851902
Product Code DQY
UDI-Device Identifier20705032001004
UDI-Public20705032001004
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K001136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number4038953S
Device Lot Number17773399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1